It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have had 3 sons on Ritalin and the last switched to Concerta. My eldest developed the blinking if the eyes. As the dosage was adjusted to best fit him, this tic backed off. He has been off of the medication for a few years (he is an addult) and there is no sign of the eye blinking. The second child never did develope any tics. He was OCD before that and that did not alter either...the OCD is associated with Aspergers. My youngest developed the eye blinking tic with the Concerta. He was off the Concerta for the summer and the tic went away. He is now back on it (at his request...36 mg per day) and the tic reappeared. I would have to say yes to the connection, but no to the tic being permanent. It may be with some, but not all.
Hello everyone,

I started a thread awhile ago about this very subject. Check it out...its called "Concerta...Horrifying Tics" on page two of this message board. You will see that I also had the frustrating experience of watching my son develop several tics during his medication of Concerta. He has since been switched to a non-stimulant, Strattera and the tics have completely disappeared. You will also see that someone has tried and succeeded with an herbal alternative to ADD/ADHD medications with her son.

So nice to know that Im not alone!!

Saph
My daughter (9yo with ADHD, OCD, and possible Tourette's) had in increase in tics when she was first put on stimulants 6 yrs ago. Even then, I knew they were contraindicated with Tourette's or a family history of Tourette's. It is a parent's responsibility to check out the meds before they are given. Her doctor at the time refused to accept her father's TS as a reason not to take stimulants and since she already had tics, I chose to use the stimulants. I found that different formulas and dosages of stimulants work on the tics differently for an individual. In her case, adderall had the least affect on tics and more on the OCD. Dexedrine increased tics 6X on the first dose. Ritalin caused mood swings and maxed out the dosage FAST! Concerta is the same as ritalin in that. Maybe next will be strattera. Anyone any experience with that? Thanks.
My son has been on Concerta for about 2 years. Yes, the medication exaggerated tics! But you do need to know that the latest information is that it does not actually CAUSE the tics. Ours happen to run in the family. So, our psychatrist put him on Tenex for the tics! Works great! It has a double affect in that it helps him to sleep at night!

I am now also on Concerta and just began taking Tenex for a tic disorder. Again - it works great!





All times are GMT -7. The time now is 07:10 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!